Please use this identifier to cite or link to this item:
|Title:||Treatment-Induced Gastrointestinal Toxicity in Patients With Cancer|
|Citation:||Educational Book, 2004; 536-541|
|Publisher:||American Society of Clinical Oncology|
|Abstract:||Treatment-induced mucositis of the gastrointestinal tract occurs in 5% to 10% of patients who receive standard dose regimens and in more than 50% of patients who receive myeloablative regimens or radiotherapy to solid tumors of the head and neck, abdomen, or pelvis. Patients with gastrointestinal mucositis present with mild to moderate pain, with or without diarrhea; but in some cases, mucositis progresses to include ulceration, which may lead to systemic infection and death. Management of these symptoms and sequelae leads to significant increases in resource utilization and cost. Despite the frequency and significance of gastrointestinal toxicity, the currently available options for its prevention and therapy are limited. These options are described in the recently completed Clinical Practice Guidelines developed by the Multinational Association of Supportive Care in Cancer. Although current options are limited, increased understanding of the complex pathobiology of gastrointestinal mucositis has led to the development and testing of a variety of promising, new agents and to a new paradigm for prophylaxis and treatment.|
|Appears in Collections:||Aurora harvest|
Files in This Item:
There are no files associated with this item.
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.